Discussions that mention neurontin

Back Problems board


Hi Kyma -

One thing that could be going on is your nerves are "waking up". I had nerve flare ups for a year after my surgery. I also had alot of muscle spasms that felt like it grabbed the nerves when it would spasm. It was pretty damn painful. My doc put me on neurontin and it helped. I also took a muscle relaxer that helped more than pain meds. Call your dr though and talk to them. They may want to do an xray or MRI to check your fusion and make sure the hardware has shifted or moved.

I hope it gets better for you soon!!
Hey Hugg thanks for the response. I take Soma as my muscle relaxer and I can't take Lyrica or Neurontin because I had bad reactions to both.:( It is really aggravating because I can't be on my feet for very long and also have to watch how I sit. I noticed you are from Nashville---my neurosurgeon is in Nashville and I have been seeing him for 5 years.

Hey Billy Boy I wish I knew what was going on with my back.:confused: It has really gotten me down the past few weeks and some days the pain is really bad. I went to Walmart by myself today thinking I should be able to shop on my own and I didn't think I would make it out to my car. I just thought I should be able to do more by now. When I finally got home I set down on the steps to my deck and cried because I was hurting so bad. It is my own fault but I am so tired of not being able to do the things I want to do. I guess I need to call my doctor and see what they say but usually you can't get your appt. moved up unless they consider it an emergency and I am sure they will tell me this is just normal healing. I told my husband tonight that I don't know what is causing my feet to swell and having problems with my bladder also (sorry). Can back problems cause feet and legs to swell?? Thanks for the prayers because I am a firm believer in prayer.

I am sorry that you are having pain also. What did you end up doing about your PM doctor? Did you stay with the original one or go with the new one? What medicine are you on now? Are you still with your sister? It sounds like you have such a great family. What happened with your job? Well I guess I asked enough questions for now but I have missed talking to you. Take care and hope you get to feeling better.

Prayers to everyone on this board because I know we all have our problems.l

Gentle Hugs
Linda:angel:
HI Kyma - so very sorry you're having such a rough time. You have such high hopes that with the surgery you'll be pain free... now you have another that wasn't there before.

My 2nd surgery L4 thru S1 in Dec /05 sounds similar to your situation. It is likely your nerves taking their first "breath" in a long while. While I pray that is the right answer, please know that there's a possibility that it isn't temporary.

When you have numbness like you've described, especially if it doesn't go away completely in a very short period of time, it would be prudent to do another MRI. With hardware, they'll need to do it with the contrast and it may not be an easy read but they need to rule out slipped hardware or floating bits, or whatever.

I couldn't take Neurontin or Lyrica either. Finally 2 weeks ago he prescribed Baclofen (a muscle relaxer for MS or spinal cord injuries) and after over 4 years, I finally have periods in my day where I'm pain free.

Mine pain and numbness turned out to be permanent nerve damage which showed up on the series of EMGs my PM did. It was the only explaination as nothering showed up on the x-ray, CT myleogram or MRIs

I used to stand on one foot with the other, bent at the knee and resting on my standing knee. My family started calling me "Stork". It would have been funny if I wasn't in so darn much pain.

One caution though. Do not spend more than a few brief moments sitting upright. It is the worst possible position for you for a long time after this surgery.

Rest laying in your bed and continue taking these rest periods for months if your body is still showing signs of pain. This surgery takes a long time to heal properly. You are growing bone over the hardware to solidify the fusion. That can take months. Do your body a favor and rest so it can do the job of mending.

These pain meds do a good job for the most part of masking the pain. It is the pain post surgery that tells you to slow down.

I hope you find the answer to your pain. I hope even more that the pain just goes away and you are pain-free.

Eva